Journal of Applied Probability

Advances in complete mixability

Giovanni Puccetti, Bin Wang, and Ruodu Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The concept of complete mixability is relevant to some problems of optimal couplings with important applications in quantitative risk management. In this paper we prove new properties of the set of completely mixable distributions, including a completeness and a decomposition theorem. We also show that distributions with a concave density and radially symmetric distributions are completely mixable.

Article information

J. Appl. Probab., Volume 49, Number 2 (2012), 430-440.

First available in Project Euclid: 16 June 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60E05: Distributions: general theory
Secondary: 91B30: Risk theory, insurance

Complete mixability multivariate dependence concave density radially symmetric distribution optimal coupling


Puccetti, Giovanni; Wang, Bin; Wang, Ruodu. Advances in complete mixability. J. Appl. Probab. 49 (2012), no. 2, 430--440. doi:10.1239/jap/1339878796.

Export citation


  • Embrechts, P. and Puccetti, G. (2010). Risk aggregation. In Copula Theory and Its Applications (Lecture Notes Statist. 198), eds P. Bickel et al. Springer, Berlin, pp. 111–126.
  • Knott, M. and Smith, C. (2006). Choosing joint distributions so that the variance of the sum is small. J. Multivariate Anal. 97, 1757–1765.
  • Nelsen, R. B. and Úbeda-Flores, M. (2012). Directional dependence in multivariate distributions. Ann. Inst. Statist. Math. 64, 677–685.
  • Rüschendorf, L. and Uckelmann, L. (2002). Variance minimization and random variables with constant sum. In Distributions with Given Marginals and Statistical Modelling, Dordrecht, Kluwer, pp. 211–222.
  • Wang, B. and Wang, R. (2011). The complete mixability and convex minimization problems with monotone marginal densities. J. Multivariate Anal. 102, 1344–1360.
  • Wang, R., Peng, L. and Yang, J. (2011). Bounds for the sum of dependent risks and worst Value-at-Risk with monotone marginal densities. Preprint, Georgia Institute of Technology. \endharvreferences